Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is pregnancy possible despite taking an I-pill?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13741 Questions

default
Posted on Wed, 28 Jun 2017 in Pregnancy
Question: I had unprotected sex on the 6th day on my period cycle after the period ended. But to avoid any chance of pregnancy I took i-pill within 36 hours of intercourse. From the 12th day bleeding and cramps started and it's been 5 days that it has continued. I took the pregnancy test but it was negative. Is there anything I should be worried about? My urine was foamy recently during this bleeding.
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer:
Due to i-pill.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The bleeding that you are having is a withdrawal bleeding due to the effect of the i-pill that you took. This bleeding usually stops in 7-10 days on its own. You will have your next periods delayed by 7-10 days. The pregnancy is not likely. No need to worry.
The cloudy urine can be due to an infection which can be ruled out after a urine test.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Rakhi Tayal 21 minutes later
Why is it so painful? Pain is at the left and right side of the abdomen. Also slightly above the small of the back. Does I-pill cause so much of discomfort? I had taken it some 6 months back too. It wasn't as painful then, neither was there any bleeding at that time.
doctor
Answered by Dr. Rakhi Tayal 10 minutes later
Brief Answer:
Can be due to the bleeding.

Detailed Answer:
Hello.
Thanks for writing again.
The pain can be due to uterine cramps that cause the bleeding. The pain should decrease as the bleeding subsides. There can be a variation in pain and bleeding according to the time of the cycle you took the pill.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Uterine cramps

doctor1 MD

Hi I am a 19 weeks pregnant and many of them are suggesting me to drink barley water but I have seen some risks for drinking it please suggest if...

doctor1 MD

while trying for baby why we should avoid Eating Papaya, jackfruit and XXXXXXX

doctor1 MD

hello, I have had a regular period for the past 7 years. i had one 8 days late for the first time ever in january, but i just had spotting. two...

doctor1 MD

A few weeks ago, my boyfriend and I had PROTECTED sex. To make it even better, he didn t c*m. We also rubbed our genitals together, but again the...

doctor1 MD

good morning Doctor I m a little over 5 weeks pregnant but I m most of the time in pain because of the gases although I m putting on warm clothes...